Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 292, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 21, 2004, 3:04 AM CDT for Nowata County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 3:04 AM CDT (08:04 UTC)
- Expired
- Jun 21, 2004, 3:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Nowata County, OK
The radar
The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
436 WUUS54 KTSA 210804 SVRTUL OKC105-210845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 304 AM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR NOWATA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 345 AM CDT * AT 304 AM CDT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP TO 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WANN TO 12 MILES WEST OF WATOVA...MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NEW ALLUWE...NOWATA... DELAWARE...LENAPAH...WANN AND WATOVA. DAMAGING WINDS ARE LIKELY WITH THESE STORMS...MOVE TO A SAFE PLACE NOW. MOBILE HOMES AND VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. LAT...LON 3699 9583 3659 9585 3661 9543 3700 9545 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:45 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 21, 2:45 AM CDT, 19 minutes before
AFDTSA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 245 AM CDT MON JUN 21 2004 MCS CURRENTLY ENTERING NORTHEAST OKLAHOMA WILL CONTINUE TO MARCH EAST DURING THE MORNING AND SHOULD EXIT THE AREA BY MID TO LATE MORNING. COLD FRONT CURRENTLY OVER NE AND EXTENDING INTO NORTHWEST KS WILL SAG INTO NORTHEASTERN OKLAHOMA BY THIS EVENING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THIS COLD FRONT THIS AFTERNOON AND EVENING. IF THE ATMOSPHERE IS ABLE TO RECOVER ENOUGH FROM THE OVERNIGHT AND MORNING CONVECTION...SOME OF THE THUNDERSTORMS COULD BECOME MARGINALLY SEVERE WITH CAPE VALUES OF AROUND 2000 J/KG EXPECTED. OF MORE CONCERN WILL BE THE THUNDERSTORM COMPLEX THAT DEVELOPS OVER WESTERN OKLAHOMA NEAR THE COLD FRONT WITH THE AID OF A POTENT MID-LEVEL SHORTWAVE MOVING OUT OF THE ROCKIES. THIS COMPLEX WILL BE FUELED BY A 45 KT LOW LEVEL JET OVERNIGHT. HEAVY RAIN WILL BE A DEFINITE POSSIBILITY ACROSS MUCH OF THE AREA TONIGHT WITH THE MODELS HINTING AT A 3 TO 5 INCH BULLSEYE ACROSS EAST-CENTRAL OKLAHOMA. WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME BUT WILL CONTINUE TO MONITOR SITUATION CLOSELY. THERE WILL ALSO BE A THREAT FOR SEVERE WEATHER WITH WIND AND HAIL THE MAIN CONCERNS. THE THUNDERSTORM COMPLEX IS EXPECTED TO CLEAR THE FORECAST ARE TUESDAY AFTERNOON AS THE COLD FRONT AND MID-LEVEL SHORTWAVE EXIT THE AREA. SKIES ARE EXPECTED TO CLEAR OUT TUESDAY EVENING IN THE WAKE OF THE COLD FRONT AS HIGH PRESSURE BUILDS INTO THE AREA. TEMPERATURES WILL COOL OFF NICELY TUESDAY NIGHT AS THE AREA OF HIGH PRESSURE SETTLES OVERHEAD AND WINDS BECOME LIGHT AND VARIABLE. WILL DROP ANY MENTION OF PRECIP ON WEDNESDAY AND THURSDAY AS HIGH PRESSURE REMAINS IN CONTROL AND LOW LEVEL MOISTURE REMAINS SOMEWHAT LIMITED. NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE FRIDAY AS ANOTHER COLD FRONT SETTLES INTO THE AREA. PRELIM NUMBERS: TUL 84 65 79 62 / 60 90 50 10 FSM 88 69 79 61 / 40 80 60 20 MLC 89 67 78 61 / 30 80 40 10 BVO 85 64 80 55 / 70 80 40 10 FYV 80 63 74 53 / 60 90 60 20 BYV 80 63 72 57 / 70 80 70 20 MKO 85 65 77 59 / 50 90 60 10 MIO 81 62 76 57 / 70 70 40 10 F10 87 66 77 61 / 40 90 40 10 HHW 90 72 84 66 / 20 70 50 20 FORECAST ID= 10 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jun 21, 1:35 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 135 AM CDT MON JUN 21 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-210800- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 135 PM CDT MON JUN 21 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE TONIGHT A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST OKLAHOMA DURING THE LATE NIGHT HOURS. THE STORMS ARE ELEVATED IN NATURE...MEANING THAT THE STRONGEST WINDS ARE NOT LIKELY TO REACH GROUND LEVEL. PEAK WINDS TO AROUND 45 MPH WILL OCCUR WITH THE LINE. THEREFORE NO SEVERE WEATHER IS EXPECTED...UNLESS THE LINE UNEXPECTEDLY INTENSIFIES. SIGNIFICANT WEATHER ALERTS AND SHORT TERM FORECASTS WILL DETAIL THE STORMS PROGRESS. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ONGOING CONVECTION SHOULD BE AFFECTING THE FORECAST AREA BY EARLY MONDAY MORNING. SOME OF THE STORMS ASSOCIATED WITH THIS COMPLEX COULD APPROACH SEVERE LIMITS MONDAY MORNING AND AFTERNOON. THE NEXT IN THE SERIES OF STORM COMPLEXES WILL ROLL THROUGH THE CENTRAL PLAINS STATES ON MONDAY NIGHT. THIS COMPLEX MAY TRACK A LITTLE FURTHER SOUTH AND AFFECT MORE OF THE REGION WITH A POTENTIAL FOR HEAVY RAINS...ALONG WITH WIND AND HAIL. A GENERALLY UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WORK WEEK WITH DAILY CHANCES OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jun 21, 1:24 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
124 AM CDT MON JUN 21 2004
OKZ054-059-064-210730-
CREEK OK-OSAGE OK-PAWNEE OK-
124 AM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...PAWNEE AND CREEK
AT 124 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 23 MILES NORTHWEST OF APPERSON TO 18 MILES WEST
OF PAWNEE TO 49 MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MANNFORD...PAWHUSKA...HOMINY...FAIRFAX...BURBANK
FORAKER...GRAINOLA...PAWNEE...DRUMRIGHT...OILTON AND SILVER CITY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG
WITH A PERIOD OF HEAVY RAIN.
STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.Special weather statement, Jun 21, 2:13 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 AM CDT MON JUN 21 2004
OKZ054>056-059>061-064-067-210815-
CREEK OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WAGONER
OK-WASHINGTON OK-
213 AM CDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE...WASHINGTON...NOWATA...ROGERS...PAWNEE...TULSA...CREEK
AND WAGONER
AT 211 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 19 MILES NORTH OF PEARSONIA TO 3 MILES WEST OF
CLEVELAND TO 7 MILES SOUTHWEST OF DRUMRIGHT...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MANNFORD...CLAREMORE...CATOOSA...PAWHUSKA...HOMINY...BARNSDALL...
TULSA...SAND SPRINGS... BIXBY...JENKS...OWASSO...GLENPOOL...
SPERRY...SKIATOOK...COLLINSVILLE...BROKEN ARROW...
BARTLESVILLE...COWETA...KIEFER ...DRUMRIGHT...OILTON...KELLYVILLE
AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND A
PERIOD OF HEAVY RAIN. THESE WIND GUSTS COULD BREAK A FEW SMALL
BRANCHES OR BLOW LIGHT WEIGHT OBJECTS SUCH AS LAWN FURNITURE.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:35 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 40 min |
| Jun 21, 7:49 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.